MAUDE Adverse Event Report: BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED

BERCHTOLD GMBH & CO. KG CHROMOPHARE OR LIGHT CEILING-MOUNTED; LIGHT, SURGICAL, CEILING MOUNTED
Model Number CH00000001
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Bruise/Contusion (1754)
Date of Event 12/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that in or 17 the d series light disconnected from the spring arm.The cardanic separated from the spring arm and hit a nurse on the shoulder as it fell.This occurred during a procedure but there was no reported injury or adverse consequence to the patient.The nurse reported only bruising at the time and no medical intervention was required.A stryker field service technician (sfst) was dispatched for investigation.During his inspection, the sfst found that four mounting screws which are used to secure the cardanic arm to the surgical light had backed out.The sfst replaced the light head with a new light head and confirmed functionality.The service and installation history for the equipment in or 17 was reviewed.The service ticket database showed service history since april 2008 but there were no reports of maintenance, repairs, or adjustments that required light head maintenance or removal.The d series lights were sold between 1995 and 2009 and are no longer supported as units have exceeded their lifetime.This light has been in use for at least 10 years.Based on the physical evidence and the service history, the root cause of the separation would be loosening of the cardanic arm hardware due to improper maintenance by hospital personnel.
 
Event or Problem Description
It was reported a d660 light on an nc suspension fell in operating room 17.The cardanic separated from the spring arm and struck a nurse in the shoulder as it fell.They turned off the power to the suspension and cut the wires to remove it from the area.The nurse reported only bruising at the time and no medical intervention was required.

Brand Name
CHROMOPHARE OR LIGHT CEILING-MOUNTED
Common Device Name
LIGHT, SURGICAL, CEILING MOUNTED
Manufacturer (Section D)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM  78532
Manufacturer (Section G)
BERCHTOLD GMBH & CO. KG
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
Manufacturer Contact
volker hornscheidt
ludwigstaler strasse 25
tuttlingen 78532
GM   78532
74611810
MDR Report Key13055979
Report Number0008010153-2021-00009
Device Sequence Number1505995
Product Code FSY
UDI-Device Identifier07613327296167
UDI-Public07613327296167
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 12/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberCH00000001
Device Catalogue NumberCH00000001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/02/2021
Initial Report FDA Received Date12/21/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown